Alert archive / Alabama / Special Marine Warnings in 2021
Special Marine Warning 313, NWS Mobile, AL
NWS Mobile, AL issued this special marine warning at Aug 29, 2021, 6:59 AM CDT. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2021, 6:59 AM CDT (11:59 UTC)
- Expired
- Aug 29, 2021, 7:45 AM CDT
- In force
- 46 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Mobile radar (KMOB), 41 km from the middle of the area, began a volume at 11:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 12.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 790 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1003 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
409
WHUS54 KMOB 291159
SMWMOB
GMZ631-632-650-291245-
/O.NEW.KMOB.MA.W.0313.210829T1159Z-210829T1245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Mobile AL
659 AM CDT Sun Aug 29 2021
The National Weather Service in Mobile has issued a
* Special Marine Warning for...
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM...
Mississippi Sound...
South Mobile Bay...
* Until 745 AM CDT.
* At 658 AM CDT, a strong thunderstorm capable of producing
waterspouts was located over Farewell Buoy, moving northwest at 40
knots.
HAZARD...Waterspouts.
SOURCE...Radar.
IMPACT...Waterspouts can easily overturn boats and create locally
hazardous seas.
* Locations impacted include...
Central Dauphin Island, Sand Island Lighthouse, Dauphin Island
Bridge, Fort Gaines, Fort Morgan, Western Dauphin Island, Farewell
Buoy, Mississippi Sound East Of Pascagoula, Heron Bay and
Portersville Bay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 700 PM CDT for southwestern
Alabama...and the adjacent coastal waters.
Thunderstorms can produce sudden waterspouts. Waterspouts can easily
overturn boats and create locally hazardous seas. Seek safe harbor
immediately.
&&
LAT...LON 3039 8841 3038 8838 3041 8835 3039 8831
3037 8831 3039 8829 3036 8821 3037 8819
3032 8819 3034 8815 3031 8814 3035 8814
3034 8813 3035 8812 3024 8800 3022 8803
3023 8798 3015 8789 3001 8802 3024 8838
TIME...MOT...LOC 1158Z 130DEG 40KT 3014 8803
WATERSPOUT...POSSIBLE
HAIL...0.00IN
WIND...<34KTS
$$
MMWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Aug 29, 6:00 AM CDT, 59 minutes earlier.
Area forecast discussion, Aug 29, 6:00 AM CDT, 59 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
600 AM CDT Sun Aug 29 2021
.NEAR TERM UPDATE /Now Through Monday/...Today is a great period
of transition\ as Ida is forecast to make landfall in SE Louisiana
later today as a major hurricane. Rain chances are currently
increasing from the south and east as some outer rainbands have
already arrived and the precipitation shield from Ida overspreads
the southwest half of our region.
During this period, our region quickly goes from being to the north
of Ida to being located within the northeast quadrant of the storm
this afternoon and this will further increase the low level vertical
wind shear locally, thus promoting the development of potentially
deep mesocyclones with tornadoes today. Modified hodographs using
observed storm motion vectors and sfc winds locally already show
0-500 m SrHel to be approaching 250 m-2 s-2. Mixed layer CAPEs are
hovering around 500 J kg-1. Our area will increasingly become
classically situated in the favorable quadrant relative to the
storm as it moves along, and at a favorable distance for
impressive deep outer rainband mesocyclones to form. We are
already seeing some mesocyclones with intense rotations, and that
was a few hours ago so that will only increase.
Also, we will have to really pay attention to where Ida's outer
rainbands set up with regard to flooding, as training individual
cells along these bands will cause the rainfall rates and amounts to
ramp up in a big way to flash flood levels. We are still forecasting
5 to 10" east of the storm's center, with locally up to 15" plus. We
have though for quite some time that a dominant rainband will set up
with training cells. Of course the higher rainfall amounts will be
across coastal Alabama, southeast MS and western portions of inland
SW Alabama. WE ARE ENCOURAGING EVERYONE TO HAVE A WAY TO GET TORNADO
AND FLASH FLOOD WARNINGS IF YOUR POWER GOES OUT! /23 JMM
&&
.AVIATION...
12Z issuance...As Ida's very first rainband approaches coastal areas
just after midnight, scattered showers and thunderstorms with
gusty squalls will be the main message over the south of I-10 and
gradually developing northward through Noon. MVFR to occasionally
IFR conditions through the remainder of the period, especially
west of the I-65 corridor and south of Highway 84. As today
progresses, again, shower and thunderstorm coverage will become
near continuous regionwide. Expect on average, after brief LIFR in
squalls as Ida's outer rainband coverage increases after 29.15
UTC. Low level wind shear also increases throughout the day. MVFR
will likely become re-established this afternoon and evening,
except in the vicinity of stationary rainbands where IFR to LIFR
conditions may persist for several hours at a time. /23 JMM
&&
.PREV DISCUSSION... /issued 458 AM CDT Sun Aug 29 2021/
NEAR TERM UPDATE /Now Through Monday/...This is a period of
transition\ as Ida is forecast to make landfall in SE Louisiana
later today as a major hurricane. Rain chances are currently
increasing from the south and east as some outer rainbands have
already arrived and the precipitation shield from Ida overspreads
the southwest half of our region. Water levels continue to rise
locally and are already running anywhere from 1.5 to 2 feet above
astronomical predictions. Bayou La Batre at this hour is already
at 2.53' MHHW and rising as swell packets continue to arrive, and
this is BEFORE, the full surge envelope of water arrives.
During this period, our region quickly goes from being to the north
of Ida to being located within the northeast quadrant of the storm
this afternoon and this will further increase the low level vertical
wind shear locally, thus promoting the development of potentially
deep mesocyclones with tornadoes today. Modified hodographs using
observed storm motion vectors and sfc winds locally already show
0-500 m SrHel to be approaching 250 m-2 s-2. Mixed layer CAPEs are
hovering around 500 J kg-1. Our area will increasingly become
classically situated in the favorable quadrant relative to the
storm as it moves along, and at a favorable distance for
impressive deep outer rainband mesocyclones to form. We are
already seeing some mesocyclones with intense rotations, and that
was a few hours ago so that will only increase.
Also, we will have to really pay attention to where Ida's outer
rainbands set up with regard to flooding, as training individual
cells along these bands will cause the rainfall rates and amounts to
ramp up in a big way to flash flood levels. We are still forecasting
5 to 10" east of the storm's center, with locally up to 15" plus. We
have though for quite some time that a dominant rainband will set up
with training cells. Of course the higher rainfall amounts will be
across coastal Alabama, southeast MS and western portions of inland
SW Alabama. WE ARE ENCOURAGING EVERYONE TO HAVE A WAY TO GET TORNADO
AND FLASH FLOOD WARNINGS IF YOUR POWER GOES OUT! /23 JMM
SHORT TERM /Monday Through Tuesday night/...On Monday Hurricane
Ida will be weakening as it moves north across western Mississippi.
A large rainband will likely be set up across our forecast area,
with convection moving north along the band over our area, and
this will likely continue into Monday night. Even into Tuesday
this band will continue across parts of the forecast area, but
progressing into the eastern portions of the area and the
associated heavy rainfall threat will be a little less. With
this setup, a pattern of widespread heavy rainfall will continue
through at least Monday night, and a Flash Flood Watch will
continue in effect for most of the forecast area (except for our
far eastern tier of counties). An additional 3 to 5 inches of
rainfall, which will come on top of the rain that fell during the
near term period is possible over the Flash Flood Watch area. Heavy
rainfall may continue beyond this period, and local extensions of
the Watch in space and time may be necessary.
A tornado threat will will continue over the area on Monday as
Ida, which will be west of our area, lifts northward. Strong low
to mid-level winds will persist throughout the eastern periphery
of Ida. Given the anticipated storm track, at least a low-
probability tornado threat will extend from southeast LA across MS
and AL into the TN Valley. The main question regarding the
tornado threat is whether or not there will be enough buoyancy to
maintain relatively deeper updrafts for a long enough duration to
result in tornadogenesis. Highest likelihood for enough buoyancy
is current expected to be where dewpoints reach the mid 70s, which
is forecast to occur from far southeast LA and coastal AL/MS
northward into southeast MS and southwest AL.
A coastal flood threat will continue over the next several days as
well due to the continued moderately strong onshore flow. We
still expect a long duration coastal flood event lasting at least
two more high tide cycles in the short term period (Monday morning
and Tuesday morning). Peak water levels will occur during the near
term period (Sunday) into Monday morning. There have already been
a number of reports of flooded roads and other coastal flooding
this morning, and similar conditions (but mostly to a lesser
extent) Monday into Tuesday.
In summary, a multitude of hazards and a very wet and storm
pattern will continue to impact the area through Tuesday as Ida
lifts north to our west. /12
EXTENDED TERM /Wednesday Through Saturday/...The remnants of Ida
will have moved to the mid Atlantic seaboard by Wednesday, with
trailing moisture back into our area. High PoPs will continue into
Wednesday, gradually diminishing late in the extended period as
high pressure pushes much of the moisture down to the south of our
area (and into the Gulf). Highs through the period will generally
be in the upper 80s and low 90s. Lows in the low to mid 70s. /12
MARINE...No changes to the marine forecast this package. Tropical
storm conditions develop throughout the day and will be slow to
subside this evening through sunrise Monday. /23 JMM
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Tropical Storm Warning for ALZ052-261>266.
Flash Flood Watch through late Monday night for ALZ051>056-059-
261>266.
Wind Advisory until 10 PM CDT Monday for ALZ051-053-055-056-059.
Storm Surge Warning for ALZ263>266.
High Rip Current Risk through late Wednesday night for ALZ265-
266.
High Surf Warning until 7 AM CDT Tuesday for ALZ265-266.
FL...Flash Flood Watch through late Monday night for FLZ201>206.
Wind Advisory until 10 PM CDT Monday for FLZ201>206.
High Rip Current Risk through late Wednesday night for FLZ202-
204-206.
Coastal Flood Advisory until 7 PM CDT Monday for FLZ202-204-206.
High Surf Warning until 7 AM CDT Tuesday for FLZ202-204-206.
MS...Tropical Storm Warning for MSZ067-075-076-078-079.
Flash Flood Watch through late Monday night for MSZ067-075-076-
078-079.
GM...Tropical Storm Warning for GMZ630>633-650-655-670-675.
Small Craft Advisory until 3 PM CDT Tuesday for GMZ634>636.
&&
This product is also available on the web at:
http://weather.gov/mobIn the hours before
Special weather statement, Aug 29, 1:27 AM CDT, 5 hours 32 minutes before
Special Weather Statement
National Weather Service Mobile AL
127 AM CDT Sun Aug 29 2021
ALZ264-266-FLZ202-204-290715-
Baldwin Coastal AL-Baldwin Central AL-Santa Rosa Coastal FL-
Escambia Coastal FL-
127 AM CDT Sun Aug 29 2021
...Strong thunderstorms will impact portions of southern Baldwin and
southeastern Escambia Counties through 215 AM CDT...
At 126 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Pensacola Beach to 6 miles east of Perdido
Beach to 12 miles south of Orange Beach. Movement was northwest at 45
mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Pensacola, West Pensacola, Warrington, Foley, Goulding, Robertsdale,
Lillian, Myrtle Grove, Magnolia Springs, Oriole Beach, Summerdale,
Silverhill, Perdido Beach and Elberta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3035 8758 3030 8763 3043 8788 3054 8790
3059 8747 3052 8744 3036 8698 3033 8713
3042 8717 3033 8727 3033 8729 3032 8726
3031 8750 3032 8750 3043 8734 3047 8742
3043 8740 3027 8756
TIME...MOT...LOC 0626Z 115DEG 38KT 3033 8712 3031 8739 3010 8751
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MMThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 9:20 PM CDT | Special Marine Warning | MOB | 55 min | |
| Aug 28, 9:51 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 39 min |
| Aug 28, 10:31 PM CDT | Special Weather Statement | MOB | Baldwin, Mobile | 44 min |
| Aug 29, 1:30 AM CDT | Wind Advisory | MOB | Baldwin, Butler, Choctaw, Clarke, Conecuh, Covington and 6 more | 57 hr |
| Aug 29, 1:36 AM CDT | Special Marine Warning | MOB | 39 min | |
| Aug 29, 4:14 AM CDT | Special Marine Warning | MOB | 13 min | |
| Aug 29, 6:33 AM CDT | Special Marine Warning | MOB | 27 min | |
| Aug 29, 6:40 AM CDT | Special Marine Warning | MOB | 50 min | |
| Aug 29, 7:25 AM CDT | Special Marine Warning | MOB | 50 min | |
| Aug 29, 7:30 AM CDT | Tornado Warning | MOB | Mobile | 30 min |
| Aug 29, 7:56 AM CDT | Tornado Warning | MOB | Mobile | 25 min |
| Aug 29, 8:27 AM CDT | Special Marine Warning | MOB | 63 min | |
| Aug 29, 8:41 AM CDT | Tornado Warning | MOB | Baldwin | 36 min |
| Aug 29, 9:16 AM CDT | Special Marine Warning | MOB | 119 min | |
| Aug 29, 9:18 AM CDT | Areal Flood Advisory | MOB | Baldwin | 3 hr |
| Aug 29, 9:22 AM CDT | Areal Flood Advisory | MOB | Baldwin | 3 hr |
| Aug 29, 9:25 AM CDT | Special Marine Warning | MOB | 2 hr | |
| Aug 29, 9:26 AM CDT | Special Weather Statement | MOB | Escambia | 49 min |
| Aug 29, 10:03 AM CDT | Special Weather Statement | MOB | Escambia | 87 min |
| Aug 29, 10:04 AM CDT | River Flood Warning | MOB | Choctaw, Clarke, Washington | 9 days |
| Aug 29, 10:11 AM CDT | River Flood Warning | MOB | Clarke, Washington | 21 days |
| Aug 29, 10:12 AM CDT | River Flood Warning | MOB | Mobile | 3 days |
| Aug 29, 10:14 AM CDT | River Flood Warning | MOB | Baldwin | 5 days |
| Aug 29, 10:35 AM CDT | Areal Flood Advisory | MOB | Baldwin | 3 hr |
| Aug 29, 11:07 AM CDT | Special Marine Warning | MOB | 113 min | |
| Aug 29, 11:11 AM CDT | Flash Flood Warning | MOB | Baldwin | 6 hr |
| Aug 29, 11:25 AM CDT | Special Marine Warning | MOB | 2 hr | |
| Aug 29, 11:59 AM CDT | Areal Flood Advisory | MOB | Mobile | 3 hr |
| Aug 29, 12:30 PM CDT | Tornado Warning | MOB | Baldwin | 27 min |
| Aug 29, 12:50 PM CDT | Areal Flood Advisory | MOB | Baldwin | 3 hr |
| Aug 29, 1:09 PM CDT | Special Marine Warning | MOB | 2 hr | |
| Aug 29, 1:21 PM CDT | Special Marine Warning | MOB | 114 min | |
| Aug 29, 1:36 PM CDT | Flash Flood Warning | MOB | Mobile | 4 hr |
| Aug 29, 1:43 PM CDT | Areal Flood Advisory | MOB | Baldwin | 3 hr |
| Aug 29, 3:09 PM CDT | Special Marine Warning | MOB | 96 min | |
| Aug 29, 3:35 PM CDT | Special Marine Warning | MOB | 40 min | |
| Aug 29, 3:36 PM CDT | Special Marine Warning | MOB | 24 min | |
| Aug 29, 3:45 PM CDT | Tornado Warning | MOB | Baldwin | 45 min |
| Aug 29, 4:15 PM CDT | Flash Flood Warning | MOB | Baldwin | 6 hr |
| Aug 29, 12:53 AM CDT | Special Weather Statement | MOB | Santa Rosa | 52 min |
| Aug 29, 1:27 AM CDT | Special Weather Statement | MOB | Escambia | 48 min |
| Aug 29, 10:06 AM CDT | Flash Flood Warning | MOB | Escambia | 6 hr |
| Aug 29, 1:46 PM CDT | Special Weather Statement | MOB | Escambia, Okaloosa, Santa Rosa | 89 min |
| Aug 29, 4:28 PM CDT | Flash Flood Warning | MOB | Escambia | 6 hr |
| Aug 29, 5:25 PM CDT | Flash Flood Warning | MOB | Escambia, Santa Rosa | 6 hr |
| Aug 29, 10:07 AM CDT | River Flood Warning | MOB | George, Greene, Perry | 21 days |
| Aug 29, 10:09 AM CDT | River Flood Warning | MOB | George, Greene, Jackson | 21 days |
| Aug 29, 10:10 AM CDT | River Flood Warning | MOB | Perry | 49 hr |
| Aug 29, 10:15 AM CDT | River Flood Warning | MOB | George, Greene, Wayne | 9 days |
Nearby
Special Marine Warnings in Alabama, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.